What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 12, 11:07 AM MST, 5 hours 28 minutes earlier. Its key messages:
- Updated at 1111 AM MDT Tue Aug 12 2025
- Daily thunderstorm chances expected with Tuesday and Friday the most active. Low flash flood threat returns Friday and Saturday.
- High temperatures in the lowlands stay in the mid to upper 90s through the work week.
Area forecast discussion, Aug 12, 11:07 AM MST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1207 PM MDT Tue Aug 12 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1111 AM MDT Tue Aug 12 2025
- Daily thunderstorm chances expected with Tuesday and Friday the
most active. Low flash flood threat returns Friday and Saturday.
- High temperatures in the lowlands stay in the mid to upper 90s
through the work week.
&&
.DISCUSSION...
Issued at 1111 AM MDT Tue Aug 12 2025
Today, and this evening, the Borderland sits between upper level
ridging to our west, and a sharp trough to our east. Thus we are
under a deep northerly flow aloft regime, with a disturbance
tracking into the forecast area from the north. Our morning
sounding showed plenty of moisture in place with over 1" PWAT, and
surface dewpoints in the U40s to M50s. Thus we have more than
adequate moisture in place for storm development. Stability
parameters show our region with 1500 J/kg and LIs at -4 to -6 this
afternoon and evening. Moisture and heat instability, with the
added dynamics of the minor disturbance dropping in from the
north, should result in an active aftn/evening/possibly overnight,
of shower and storm development.
For WED and THU, the dome of high pressure to our west, shifts
east and recenters to our north and northeast. This looks to
place a more NE flow aloft over our region, which should skew our
moisture, and focus it over our areas west of the Rio Grande.
Thus, we expect there to be a drop in rain/storm coverage over
our eastern areas, and more storms over our western areas. Our
area mountains will continue to see plenty of early/mid afternoon
storm activity. This should also allow for some warming over
areas in the Rio Grande Valley and eastward. Thus expect storms to
focus over the Continental Divide area, with only isolated storms
east of a DMN to TCS line.
For FRI and SAT, the same dome of high pressure continues to shift
further east, and over the MS river valley, while the next west
coast trough move ashore over the western states. This will
transition our mid and upper level flow trajectories to southerly,
with a tight focus of monsoonal moisture moving back in from the
south, over E AZ/and S NM/Far West Texas. This will mean a CWA
wide healthy increase in atmospheric moisture, which should result
in widespread showers and storms across the forecast area. We will
likely be having to be mindful of heavy rain and flash flood
potential during this period. This scenario would also lead to
lower temperatures, with daily highs at or slightly below the
seasonal normals.
For the rest of the cycle, there does not appear to be any
significant changes in the forecast elements, despite the high
trying to work back west over. The moisture in place looks to get
trapped over the region, with daily recycling, leading to a fairly
consistent day-to-day round of PM showers and storms, with
relatively flat temperatures in the ballpark of daily normals.
&&
.AVIATION...
(18Z TAFS)
Issued at 1111 AM MDT Tue Aug 12 2025
Mid day clearing continues after overnight precipitation activity
tracked south of the region, but early afternoon clouds should
redevelop over area high terrain by 19-20Z. Lowlands will see
FEW110-130 aft 22Z, with SCT250 before. Expect VFR for most of
the day period, with increasing chances for TEMPO MVFR over the
lowland TAF sites aft 22-23Z for KTCS and KDMN, where we have VCTS
in the TAFS. Confidence is a bit too low for TS mention in the
KLRU and KELP TAFs, but all TAFs may need amending as SHRA and
TSRA walk south through the late aftn/early eve (23-03Z) from the
mountains. Temporary lower CIGS and possible VSBY restrictions due
to gusty winds and blowing dust AFT 23Z. Strong outflow gusts to
40kts and BLDU are possible, most likely at KDMN. Outside of
gusty outflows, winds will be mostly from E-SE in the 08-15kt
range.
&&
.FIRE WEATHER...
Issued at 1111 AM MDT Tue Aug 12 2025
Moisture has worked back into the region to help raise back up RH,
and provide some ISO to SCT rain showers across the region. This
also helped to drop temperatures back to close to normal. Expect
another round of mountain storms this afternoon/eve, with more
gusty outflows likely.
Broad-scale flow will shift moisture west for WED and THU, with
drier air east; thus rain/storm chances shift west, with possible
burn scar flooding in the Gila Region and low storm coverage
elsewhere. Eastern areas will likely see fewer storms, and warmer
temperatures, with a dip in minRH these days.
For FRI and SAT, we see another shift in flow, as high pressure
moves to our east. This will bring back a deep moist southerly
flow into the region, with monsoon moisture substanially
increased. We should see a period of active monsoon pattern
weather, with more scattered to numerous area- wide rain and
storms. This period will have higher threat of heavy rain and
flash flooding. Overnight recoveries will be very good through the
week, especially tonight and into the weekend. Temperatures will
be near average for the forecast period. Night RH recoveries will
be good. Day RM minimums will be somewhat elevated (expect lower
for WED/THU).
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 97 74 98 76 / 30 40 20 20
Sierra Blanca 93 65 92 66 / 50 40 40 20
Las Cruces 93 67 93 68 / 10 50 20 30
Alamogordo 93 67 93 69 / 30 30 20 10
Cloudcroft 69 49 70 51 / 70 40 40 10
Truth or Consequences 92 67 94 69 / 30 20 20 10
Silver City 89 60 88 62 / 60 40 70 30
Deming 97 67 98 68 / 20 50 20 30
Lordsburg 95 66 95 66 / 20 50 40 50
West El Paso Metro 95 72 95 74 / 30 40 20 20
Dell City 95 68 95 69 / 50 20 20 10
Fort Hancock 97 72 96 73 / 50 40 30 20
Loma Linda 88 66 88 68 / 40 30 20 10
Fabens 95 71 96 71 / 40 40 20 20
Santa Teresa 93 69 93 71 / 20 40 10 20
White Sands HQ 94 70 95 73 / 10 40 20 20
Jornada Range 92 67 93 68 / 20 40 20 20
Hatch 95 67 96 68 / 10 40 20 20
Columbus 95 69 96 71 / 20 40 10 30
Orogrande 92 67 92 68 / 20 30 20 10
Mayhill 78 54 81 56 / 70 30 50 10
Mescalero 81 53 82 55 / 70 40 40 10
Timberon 78 53 79 55 / 60 30 40 10
Winston 85 55 86 56 / 50 30 50 20
Hillsboro 92 62 93 63 / 50 40 40 30
Spaceport 92 64 93 66 / 20 30 20 20
Lake Roberts 90 55 88 57 / 60 40 70 40
Hurley 91 62 91 62 / 60 40 50 30
Cliff 96 62 96 64 / 60 30 60 30
Mule Creek 92 60 91 63 / 50 30 50 30
Faywood 90 62 89 64 / 50 50 40 30
Animas 96 65 96 66 / 30 50 40 60
Hachita 95 64 94 66 / 20 50 30 40
Antelope Wells 94 64 93 65 / 40 50 30 50
Cloverdale 90 63 89 63 / 50 60 40 60
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
FORECASTER...14-Bird
In the hours before
Special weather statement, Aug 12, 1:54 PM MST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
254 PM MDT Tue Aug 12 2025
NMZ426-122115-
Southern Gila Region Highlands/Black Range NM-
254 PM MDT Tue Aug 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SIERRA COUNTY
THROUGH 315 PM MDT...
At 254 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Poverty Creek, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Poverty Creek and Portions of the Aldo Leopold Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3322 10767 3324 10800 3335 10800 3348 10792
3348 10775
TIME...MOT...LOC 2054Z 005DEG 9KT 3342 10785
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DENNHARDTSpecial weather statement, Aug 12, 2:29 PM MST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service El Paso TX
329 PM MDT Tue Aug 12 2025
NMZ403-425-426-122200-
Southern Gila Foothills/Mimbres Valley NM-
Southern Gila Region Highlands/Black Range NM-
Central Grant County/Silver City Area NM-
329 PM MDT Tue Aug 12 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GRANT COUNTY THROUGH 400
PM MDT...
At 328 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Bayard, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hurley, Bayard, Cobre, Pinos Altos, Hanover, Santa Clara, Fort
Bayard, and Arenas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3276 10825 3285 10823 3283 10802 3266 10815
TIME...MOT...LOC 2128Z 297DEG 7KT 3280 10820
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DENNHARDTSpecial weather statement, Aug 12, 2:51 PM MST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service El Paso TX
351 PM MDT Tue Aug 12 2025
NMZ401-426-122215-
Upper Gila River Valley NM-
Southern Gila Region Highlands/Black Range NM-
351 PM MDT Tue Aug 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT COUNTY
THROUGH 415 PM MDT...
At 351 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Buckhorn, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Buckhorn, Aldo Leopold Vista, and Portions of the Gila Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3321 10870 3315 10846 3296 10875 3321 10894
TIME...MOT...LOC 2151Z 297DEG 12KT 3315 10873
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DENNHARDTLocal storm report, Aug 12, 4:14 PM MST, 21 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
514 PM MDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Rain 4 S Silver City 32.72N 108.26W
08/12/2025 M2.10 Inch Grant NM Trained Spotter
&&
TSB